Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Domestic Violence

Prednisone and Violence

09/12/2007

Question:

I know that with the recent incident steroids and violence can go hand in hand espicailly if the med is not properly monitored. However my husband returned from deployment ill and they have had him on Prednisone (75mg) per day for 17 months now. I am terified at times because he is so angry. To the point of verbally attacking me. It has become very severe lately. I would like to know if this could be a side effect from the medication. He was not like this before. Our marriage is to the point of me looking at a divorce. I simply can not handle the yelling and insults one minute and the I love you`s the next. It is as if he is 2 totally different people and he doesn`t see the problem. I dont know what to do.

Answer:

As you have stated, there is an increase risk of aggression/violence associated with corticosteroids, and the higher the dose the greater the possibilities of this side effect. It is impossible to know whether this is associated with his prednisone use given the limited information, but it is something that must be discussed with the prescribing physician since there are alternatives.

For more information:

Go to the Domestic Violence health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University